MAUDE Adverse Event Report: CAREFUSION PCEA ASV YELLOW MICROBORE; INTRAVASCULAR ADMINSTRATION SET

CAREFUSION PCEA ASV YELLOW MICROBORE; INTRAVASCULAR ADMINSTRATION SET
Model Number 30893
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that pcea asv yellow microbore tubing was cracked and leaked.The following information was provided by the initial reporter: material no: 30893-07 batch(lot) no: unknown.It was reported the pca button was pushed and parent felt wetness on their leg.Rn checked tubing and noticed the crack.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 08/03/2020.Investigation conclusion: it was reported that the tubing cracked and leak.Received one used pcea set model: 30893, lot: unknown.The set was visually inspected for obvious damage such as incomplete bonding engagements, cracks, fractures, kinks, holes, and tears in the tubing and its components.A residual clear, colorless liquid was present within the set.No anomalies or evidence of damages (cracks) were observed upon initial visual inspection.Functional testing was performed by connecting a 10ml lab syringe filled with blue dye liquid to the proximal female luer of the set¿s antisiphon valve.A 22g needle was connected to the distal male luer.The syringe plunger was depressed with varying degrees of speed/force and small droplets were observed at the engagement between the tubing (p/n: 605962-000) and the inlet port of the male luer (p/n: 1001-143-022).The set was then pressure tested while submerged underwater (per dir#: (b)(4) ¿ iv disposable leak test method).Air pressure was incrementally increased from 5 psi to 30 psi.At 1 psi, the set leaked at the previously noted leak along the yellow stripe on the tubing.Further inspection under magnification revealed some solvent channels at the exterior tubing and interior male luer surfaces that seemed more evident along the area of the yellow stripe of the microbore tubing.Since a lot number was not provided, it is unknown if this set is recall-affected.However, bd conducted a medical device recall that includes certain lots for set model: 30893.Trackwise capa: pr 486592 was completed to address this issue and documents the corrective action(s).Equipment used (measurement and testing performed on 17sep2020).Air pressure regulator with pressure gauge, eq00151, calibration due date: 07nov2020.Optical ram-cnc, eq08204, calibration due date: 05feb2021.A device history record could not be performed due to no lot number was provided by the customer.The customer¿s report that the tubing cracked was not confirmed.The root cause of the customer¿s experience was not identified as no damages were observed during visual inspection.The customer¿s report that the tubing leaked was confirmed.The root cause was investigated under capa: pr 486592.Although there are multiple contributing factors, the predominant root cause is improper solvent application due to inadequate maintenance of the solvent dispenser and an improper holding time.This creates an inadequate interaction at the affected engagement that can lead to leaks after sterilization.This failure will be continued to be monitored for any rising trends.
 
Event or Problem Description
It was reported that pcea asv yellow microbore tubing was cracked and leaked.The following information was provided by the initial reporter: material no: 30893-07, batch (lot) no: unknown.It was reported the pca button was pushed and parent felt wetness on their leg.Rn checked tubing and noticed the crack.

Brand Name
PCEA ASV YELLOW MICROBORE
Common Device Name
INTRAVASCULAR ADMINSTRATION SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10384361
Report Number9616066-2020-02376
Device Sequence Number2391268
Product Code FPA
UDI-Device Identifier10885403273964
UDI-Public10885403273964
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number30893
Device Catalogue Number30893
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200701.; 20200701.; 20200701
Outcome Attributed to Adverse Event Other;